Started Rebif 44 last week, after years on Avonex (and prior to that, Copaxone), and I’m wondering how anyone stands the side effects?! Did my 4th jab last night before bed, only to wake up at 3am drenched in sweat with a temperature of 100 and feeling like I’d been run over. Only just feeling better now, nearly 24 hours later. Took ibuprofen with the jab, tried to sleep through it. Had to miss work today because I was so wiped out. I can’t remember how long I felt rough with Avonex (around 6 weeks?), but at least it was only once a week! Any tips on how to deal with it? Sarah
Hi I was on rebif I had very bad headaches for 6weeks then got very bad panic attacks it just got worse I came off of it after 7 months and it took another 3 month’s to start to get my life back. I had a very bad reaction to it and I’m now going on copaxone , normally they say after 3 months Rebif side effects get a lot better I was just unlucky, so good luck with it I hope it works out for you Jane x
I have Rebif 22 injections, I’d like to recommend taking paracetamol to keep your temperature better controlled through the night after the injections, i think i had these issues for around 5 weeks but i had hot flushes at 10am and 230pm everyday for around 4 months. I do get the side affects of cold/flu like symptoms even now if i am unwell with anything else, but to a much lesser extent. I’m usually prepared, if I feel unwell at bedtime and take 1 ibuprofen and 1 paracetamol and this sees me through until morning
Hope this is helpful x
I took really bad side effects to rebif when I first started but now I don’t have any off them. Ok I still have the rebif bullseye at the injection site but that’s nothing compared to the side effects when you first start. So basically what I’m saying is stick with it for a couple if months and hopefully they will disappear like mine did. Steph
It’s now 36 hours after the jab and I still feel dreadful (I haven’t felt good since I started)…missing work again, and I just cannot do that every time I have a shot. Let’s just hope it gets better!
Hi Sarah, I sympathise. I’m titrating up & progressed to the Rebif 22 on Tuesday. I feel dreadful & it seems to last for 36 hrs!! The pharmacist gave me long acting neurofen (at vast expense) to try & negate the middle of the night waking in pool of sweat. Maybe give that a go? I am dreading moving up to 44 It had better work.
I was on Rebif for 9 months until I gave up-I was getting terrible headaches plus flu symptoms if I didn’t take paracetemol, I felt I was just taking painkillers all day to combat side effects. I am now on copaxone which apart from itchy injection site reactions seems to suit me better- as yet no headaches after 10 weeks. Hope the rebif soon settles down for you.
Oh glad you posted this Sarah, I’ve been on Rebif since end of Feb and for a couple of months did get a few aches sometimes
like a sledge hammer has hit me. Then I was told that just taking 500mg of paracetamol was not going ot cut it.
So I switched to 600mg of ibupofen and no aches but every so often at night I was burning up and getting a sweat,
it was so bad some nights it was like I wet the bed.
The aches have now eased off and I just take 1 x 300 mg ibuprofen just incase and maybe have a sweat couple of times a month now.
But compared to Copaxone the Rebif has seamed to calm alot of my MS down but done nothing with the fatigue.
I kept thinking my hot flushes was the male menopause.
I’ve been on Rebif44 for more than a year now and have only just been able to reduce my paracetamol intake to 4/6 a day.
I have never been able to sleep through the side effects, even now.
So, the first thing I would suggest is to try injecting in the morning instead, and take regular meds. I can’t take ibuprofen, but a lot of people say it is more effective than paracetamol for this, so maybe try it first. If it isn’t working, then you could switch to 1 x ibuprofen + 1 x paracetamol (or start on this maybe?) and go up to 2 of each if necessary, although you might want to space them out more so you can take something every 2 hours. Remember, max of 8 a day of these though - don’t be tempted to take more. I’ve found that once the side effects kick in, they are impossible to get rid of - so prevention is the trick!
I nearly gave up twice during my first six months on Rebif44. The only thing that kept me going was knowing that it is the best of the injectables and that it was working - I haven’t relapsed since I started on it
I hope it gets easier for you soon.
Its so good to read all your comments as i have been taking Refib for about 4weeks now. I started off really well thinking theres nothing to it, since my dosage went up to 22 i have started having some difficulties. If i manage to stay asleep then i do sleep through the flu like symptoms although i have woken up a couple of times and felt the worst flu like symptoms ever with an awful temperature. I seem to struggle with the actual injections now. I have never been worried about injections but i have been having quite a few injection site reactions. I am trying to use the cold pack and have been advised by my MS nurse to use witch hazel otion afterwards as i have always had a tendancy to bruise easily. My injection last night didnt go very well, i had to stop half way through due to pain, i always thought i had a high pain tolerance and i continued the injection in another area. I struggle with injecting in legs and arms. Last time i injecting in my arm i had a huge bruise for nearly 3weeks
Am worries that i am not injecting in the correct areas as the diagrams they give you are quite general and not detailed enough. My MS nurse is popping round to see me next week so think that i will ask her if i am doing the injections correctly.
Update: my MS nurse has told me to stop taking the Rebif, and see if I can titrate up instead from 8 to 22 to 44. So now I’m on nothing! We’ll see how things go, thank you everyone for your advice & help. Sarah